Jump to content
CrazyBoards.org

Recommended Posts

I take 100mg of Seroquel (not XR just normal version). The problem that I'm having is that after I take it, when the sedation kicks in and I'm lying in bed trying to sleep, I feel as if there is a presence around me. Sometimes I swear I hear things that I know I couldn't have actually heard. Like I'll hear my brother say my name. Sometimes I'll hear a loud sound like a rushing scream and I sort of jerk. Every night I'm afraid that something is going to grab me and this whole experience is just very distressing. The anxiety is just overwhelming and your frozen in fear and most of the time I just have to wait to let it pass in order to get to sleep. I was prescribed 0.5mg of clonazepam for anxiety and I would take it at night and it used to always help. It's just not doing anything to help now. I still take it though anyways. Thoughout the day though I know that what I experienced at night wasn't real. But when I'm trying to sleep it feels real. I've tried doing other things to distract myself like music or reading but it doesn't really help. I start to lose energy when that seroquel kicks in and its like the music and the reading was all for nothing.

Now I know that I should probably talk to my doctor about this but I haven't yet and that's the problem I'm having. I have I guess you could call it a complex history. I used to malinger psychosis over a year ago. Since then though I've been seeing a psychologist and I've been in remission from that for over a year. I used to enjoy it and I felt like it was what the rest of my life was going to be because I couldn't believe that things were going to change. But they did. There is an illness for this behavior in the DSM but I forget the diagnosis for it. I can tell that both my psychiatrist and psychologist still look out for any warning signs whatever they may be as to whether I would go back to malingering psychosis again. Although for the record I'd just like to say that I'm no longer wanting to and I've really been starting to change my life around. Things have been getting more positive and I'd like to keep it that way. I'm actually determined now to go to university and and get a job. In fact I'm almost at the point where I've got a job. I got a few calls for interviews and I can't wait. I'll be able to save up money to go to university after that. And I just finished my highschool diploma. I might be 20 and that may be late for getting a diploma but I feel great that I've reached that point in life.

Anyways the reason why I bring that up is because my experiences at night just sound similar to what a doctor might interpret as psychosis. And I know that it just can't be. I don't even know want this is and why I'm experiencing it. Its not like everyone on Seroquel experiences this.

I've been on so many antipsychotics and other medications that looking back now it just disgusts me. Reading up on there adverse effects on the brain and the body it just scares me. I would hate to have my doses increased.

How can I explain this without it sounding like psychosis? I really don't want to experience this anymore.

Link to comment
Share on other sites

Hi,

I'm not an expert, so I can't say for sure what you're experiencing, but have you ever heard of hypnogogic hallucinations? They're hallucinations that happen when you're in the process of falling asleep, and they're actually normal.

The reason I know about them is because I'm on Seroquel, and when I was first taking it, I started having these hypnogogic hallucinations for the first time. I was worried about them, but it turns out they're normal.

Tryp

Link to comment
Share on other sites

Was this happening before you started the seroquel, or did it begin afterwards? If the latter, it does occasionally happen that seroquel elicits this kind of thing. Definitely discuss it with your pdoc, and see if there's another med that you might be able to try instead.

Link to comment
Share on other sites

I encourage you not to be afraid to talk with your doctor. Maybe Seroquel is not the med for you. The experience you describe sounds sort of miserable. I would not want that when I was falling asleep. No, indeed.

Link to comment
Share on other sites

Was this happening before you started the seroquel, or did it begin afterwards? If the latter, it does occasionally happen that seroquel elicits this kind of thing. Definitely discuss it with your pdoc, and see if there's another med that you might be able to try instead.

This started about a year ago. At the time I was on 200mg of seroquel though. I was given clonazepam 0.5mg and that helped for a small portion of time. But than it started again so I told my pdoc that I wanted to get off the seroquel but he said no I want you on at least 100mg so I did that. (at the time I didn't tell him about the experiences at night and I still haven't of course) And that to my amazement actually helped and I no longer had those experiences at night until about 4-5 months ago. I wanted to get off the clonazepam at the time which I started doing but than I had those experiences again so I went back on the clonazepam. From then on I would just go on and off the clonazepam and the experiences would occur when I wasn't on the clonazepam and wouldn't occur when I was on the clonazepam. Until very recently I'm experiencing this regardless. So Ive been taking 2 tablets of the 0.5 clonazepam which seems to help but if I continue taking them at this rate I'll have run out before I see my pdoc next.

Anyways I did some research on hypnagogic hallucinations and it does seem to match my experiences at night. I think I'll talk about this with my pdoc the next time I see him. If you guys have a suggestions about how I can approach the topic though please do share them. It kind of sounds weird saying I'm experiencing hypnagogic hallucinations when I'm not a doctor who would know better. And I don't know how else to say it without it sounding like psychosis which it isn't now that I know more about this experience.

Link to comment
Share on other sites

Hi,

I'm not an expert, so I can't say for sure what you're experiencing, but have you ever heard of hypnogogic hallucinations? They're hallucinations that happen when you're in the process of falling asleep, and they're actually normal.

The reason I know about them is because I'm on Seroquel, and when I was first taking it, I started having these hypnogogic hallucinations for the first time. I was worried about them, but it turns out they're normal.

Tryp

Do you still experience them?

Link to comment
Share on other sites

Anyways I did some research on hypnagogic hallucinations and it does seem to match my experiences at night. I think I'll talk about this with my pdoc the next time I see him. If you guys have a suggestions about how I can approach the topic though please do share them. It kind of sounds weird saying I'm experiencing hypnagogic hallucinations when I'm not a doctor who would know better. And I don't know how else to say it without it sounding like psychosis which it isn't now that I know more about this experience.

I'd just say that you are hearing things around bedtime, that you don't know what might be causing it. Say when it started and also how often it happens. And if it only at bedtime, then reiterate this to be sure it is not false-diagnosed.

Hope this helped.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...